Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A generalization of Kolmogorov's law of the iterated logarithm


Author: R. J. Tomkins
Journal: Proc. Amer. Math. Soc. 32 (1972), 268-274
MSC: Primary 60F05
MathSciNet review: 0292142
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A version of the law of the iterated logarithm is proved for sequences of independent random variables which satisfy the central limit theorem in such a way that the convergence of the appropriate moment-generating functions to that of the standard normal distribution occurs at a particular rate. Kolmogorov's law of the iterated logarithm is a corollary of this theorem which, unlike Kolmogorov's result, does not require boundedness of the random variables. Some iterated logarithm results for weighted averages of independent random variables are shown to follow from the main result. Moreover, some applications to sequences of independent, generalized Gaussian random variables are provided.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60F05

Retrieve articles in all journals with MSC: 60F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0292142-1
PII: S 0002-9939(1972)0292142-1
Keywords: Independent random variables, law of the iterated logarithm, central limit theorem, Kolmogorov's theorem, weighted average, Laplace distribution, generalized Gaussian
Article copyright: © Copyright 1972 American Mathematical Society